Mississippi, 2007

Drought in Mississippi, April 12 to 24, 2007

April 12 to 24, 2007 · NWS JAN · 21 events in 21 counties and zones

Across a large portion of Mississippi, drier than normal conditions began taking shape by late winter which persisted into early spring. By the middle of April, a large portion of Eastern and some of Central Mississippi was classified as having severe drought conditions.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Across a large portion of Mississippi, drier than normal conditions began taking shape by late winter which persisted into early spring. By the middle of April, a large portion of Eastern and some of Central Mississippi was classified as having severe drought conditions. This area generally extended from the Jackson Metro area and points to the northeast. The area mainly defined by locations along and north of Interstate 20 and along and east of Interstate 55. By the middle portion of April, rainfall across this area was running some 8 to 12 inches below normal, with the largest deficits occurring across the eastern counties, generally along the Alabama state line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 8:06 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 11, 8:06 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
906 PM CDT WED APR 11 2007

.UPDATE...
WILL DO A QUICK UPDATE TO REMOVE THE NPW. ALSO RAISED TEMPS A FEW
DEGREES ACROSS THE AREA. TEMPS WERE NOT FALLING AS FAST AS EXPECTED.
ALSO MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS...AIR WAS A LITTLE
DRIER...MAY NEED TO ADJUST AGAIN. DP VALUES WERE ALREADY ON THE RISE
IN A FEW SPOTS. OTHERWISE THE FORECAST WAS OK.

&&

.AVIATION...
WINDS HAVE DIMINISHED ACROSS THE AREA. VFR CONDITIONS SHOULD PREVAIL
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  75  47  80 /   0   0   0  15
MERIDIAN      43  75  44  80 /   0   0   0  13
VICKSBURG     44  76  51  80 /   0   0   0  22
HATTIESBURG   49  77  48  82 /   0   0   0   9
NATCHEZ       44  75  54  78 /   0   0   0  20
GREENVILLE    45  72  50  75 /   0   0   0  31
GREENWOOD     42  71  45  74 /   0   0   0  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Apr 11, 2:15 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED APR 11 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
122015-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
315 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
A STRONG LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY LATE FRIDAY NIGHT AND INTO SATURDAY. THE
COMBINATION OF STRONG WINDS ALOFT...AN UNSTABLE AIRMASS...AND THE
PASSAGE OF A STRONG COLD FRONT WILL SUPPORT A POTENTIAL SEVERE
WEATHER OUTBREAK ACROSS THE OUTLOOK AREA. IN ADDITION TO THE
THREAT OF SEVERE WEATHER...THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN...AND SEVERAL INCHES OF
PRECIPITATION MAY FALL ACROSS PORTIONS OF THE OUTLOOK AREA.

PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR FUTURE UPDATES ON
THIS POTENTIAL SEVERE WEATHER EVENT.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT TO WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED FRIDAY NIGHT INTO A PORTION OF
SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 11, 7:59 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
859 PM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             3 SE MABEN              33.52N 89.04W
04/11/2007  E0.75 INCH       OKTIBBEHA          MS   PUBLIC

            AN EMPLOYEE AND A CUSTOMER AT BJ QUICKSTOP IN MABEN
            REPORTED HAIL ABOUT THE SIZE OF THE END OF THEIR THUMB.

0139 PM     HAIL             WEST POINT              33.61N 88.64W
04/11/2007  E1.00 INCH       CLAY               MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL REPORTED IN WEST POINT BY THE
            EOC.

0153 PM     HAIL             COLUMBUS AFB            33.63N 88.45W
04/11/2007  E0.25 INCH       LOWNDES            MS   OTHER FEDERAL

            PEA SIZE HAIL REPORTED AT COLUMBUS AIR FORCE BASE.

0200 PM     HAIL             CALEDONIA               33.68N 88.33W
04/11/2007  E0.75 INCH       LOWNDES            MS   PUBLIC

            PENNY SIZE HAIL REPORTED BY CALEDONIA QUICK STOP.

&&

WESTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Clarke

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Clarke forecast zone
Reported by
Official NWS Observations
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Drought, Jasper

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Jasper forecast zone
Reported by
Official NWS Observations
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Drought, Smith

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Smith forecast zone
Reported by
Official NWS Observations
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Drought, Rankin

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Rankin forecast zone
Reported by
Official NWS Observations
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Drought, Hinds

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Hinds forecast zone
Reported by
Official NWS Observations
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Drought, Madison

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
32.635, -90.034 (the zone’s center; the record gives no point)

Drought, Leake

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Leake forecast zone
Reported by
Official NWS Observations
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Drought, Scott

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations
Coordinates
32.406, -89.538 (the zone’s center; the record gives no point)

Drought, Newton

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Newton forecast zone
Reported by
Official NWS Observations
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Drought, Neshoba

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Neshoba forecast zone
Reported by
Official NWS Observations
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Drought, Lauderdale

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Lauderdale forecast zone
Reported by
Official NWS Observations
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Drought, Kemper

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Kemper forecast zone
Reported by
Official NWS Observations
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Drought, Noxubee

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Noxubee forecast zone
Reported by
Official NWS Observations
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Drought, Winston

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Winston forecast zone
Reported by
Official NWS Observations
Coordinates
33.089, -89.034 (the zone’s center; the record gives no point)

Drought, Attala

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Attala forecast zone
Reported by
Official NWS Observations
Coordinates
33.086, -89.581 (the zone’s center; the record gives no point)

Drought, Choctaw

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
33.347, -89.248 (the zone’s center; the record gives no point)

Drought, Oktibbeha

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Oktibbeha forecast zone
Reported by
Official NWS Observations
Coordinates
33.425, -88.879 (the zone’s center; the record gives no point)

Drought, Lowndes

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Lowndes forecast zone
Reported by
Official NWS Observations
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Drought, Clay

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
33.656, -88.782 (the zone’s center; the record gives no point)

Drought, Webster

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Webster forecast zone
Reported by
Official NWS Observations
Coordinates
33.613, -89.285 (the zone’s center; the record gives no point)

Drought, Montgomery

When
April 12, 12:00 AM CST to April 24, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations
Coordinates
33.494, -89.616 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23431, 23432, 23433, 23434, 23435, 23436, 23437, 23438, 23439, 23440, 23441, 23442, 23443, 23444, 23445, 23446, 23447, 23448, 23449, 23450, 23451.